Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Lubbock, TX

June 10, 2011Childress County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 8:38 PM CDT for Childress County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 8:38 PM CDT (01:38 UTC)
Expired
Jun 10, 2011, 9:05 PM CDT
In force
27 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Childress County, TX

The radar

The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 5:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WUUS54 KLUB 110138
SVRLUB
TXC075-110215-
/O.NEW.KLUB.SV.W.0064.110611T0138Z-110611T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
838 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 915 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER CENTRAL CHILDRESS COUNTY...
  OR 13 MILES NORTH OF CHILDRESS...AND MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE ESTELLINE AND   
  HIGHWAY 62 AND 83 NORTH OF CHILDRESS..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. 
TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3442 9999 3439 10001 3453 10042 3475 10042
      3475 10000
TIME...MOT...LOC 0138Z 224DEG 22KT 3462 10018

$$
2 follow-up statements
804 
WWUS54 KLUB 110152
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
852 PM CDT FRI JUN 10 2011

TXC075-110215-
/O.CON.KLUB.SV.W.0064.000000T0000Z-110611T0215Z/
CHILDRESS TX-
852 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHILDRESS COUNTY UNTIL 915 PM CDT...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF DODSON...OR 18 
MILES NORTH OF CHILDRESS...MOVING NORTHEAST AT 25 MPH. THIS SEVERE 
THUNDERSTORM WILL AFFECT RURAL AREAS OF NORTHEAST CHILDRESS 
COUNTY...INCLUDING HIGHWAYS 62 AND 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND BRIEF HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. 

&&

LAT...LON 3448 9999 3459 10031 3475 10034 3475 10000
TIME...MOT...LOC 0151Z 224DEG 22KT 3468 10011

$$
969 
WWUS54 KLUB 110205
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 PM CDT FRI JUN 10 2011

TXC075-110214-
/O.CAN.KLUB.SV.W.0064.000000T0000Z-110611T0215Z/
CHILDRESS TX-
905 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHILDRESS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE CHILDRESS 
COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A 
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
LUBBOCK AT 8067451290.

LAT...LON 3448 9999 3459 10031 3475 10034 3475 10000
TIME...MOT...LOC 0204Z 224DEG 22KT 3474 10004

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:27 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 10, 6:27 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CDT FRI JUN 10 2011

.AVIATION...
A COMPLEX OF THUNDERSTORMS CURRENTLY EXTENDS FROM KLBB TO SOUTH OF
KCDS. INTERMITTENT THUNDERSTORM ACTIVITY CAN BE EXPECTED TO
CONTINUE RESULTING IN OCCASIONAL RESTRICTIONS AT KLBB THROUGH AT
LEAST 03Z. THUNDERSTORM IMPACTS WILL INCREASE IN LIKELIHOOD IN THE
KCDS VICINITY AFTER 01-02Z.

&&

.PREV DISCUSSION... /ISSUED 354 PM CDT FRI JUN 10 2011/

SHORT TERM...
A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU
TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED
EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO
22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS
EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE
SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY
HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN
AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE
WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE
AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO
CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS
CLOSER.

PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE
DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A
SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE
PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE
50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL
AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION
OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV

LONG TERM...
AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR
SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO
PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A
RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL
THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE
PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO
BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF
AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT
THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE
OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST
FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END
OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL
HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY
EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO
REDUCE TEMPS BY MUCH.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  93  64 101  65 /  10  10  10   0  10
TULIA         63  97  68 100  68 /  40  10  10   0  10
PLAINVIEW     65  95  68 101  69 /  40  10  10   0  10
LEVELLAND     64  96  65 103  69 /  20  10  10   0  10
LUBBOCK       68  98  69 101  71 /  30  10  10   0  10
DENVER CITY   63  99  64 102  68 /  10  10  10   0  10
BROWNFIELD    64  97  64 103  66 /  10  10  10   0  10
CHILDRESS     70 100  69 105  72 /  60  10  10   0  10
SPUR          69  97  70 103  71 /  50  10  10   0  10
ASPERMONT     73  99  73 107  75 /  50  10  10   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1111 AM CDT FRI JUN 10 2011

TXZ021>044-111615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1111 AM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF
THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND
EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST
OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL
AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON
AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS
PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 10, 7:45 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
745 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     PADUCAH                 34.01N 100.30W
06/10/2011                   COTTLE             TX   FIRE DEPT/RESCUE

            MINOR STRUCTURAL DAMAGE REPORTED AT PADUCAH HIGH
            SCHOOL. PRESS BOX AT FOOTBALL FIELD SEVERELY DAMAGED.
            GARAGE DOOR BLOWN IN AT HS AG BUILDING. TREE DAMAGE.

&&

EVENT NUMBER LUB1100149

LINDLEY
Local storm report, Jun 10, 8:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
806 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND GST     2 NW CHILDRESS          34.44N 100.27W
06/10/2011  M59 MPH          CHILDRESS          TX   ASOS

&&

EVENT NUMBER LUB1100150

LINDLEY
Local storm report, Jun 10, 8:10 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
810 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     NON-TSTM WND GST 5 SSW GRAHAM            33.08N 101.50W
06/10/2011  M58 MPH          GARZA              TX   MESONET

            HIGH WINDS IN WAKE OF CONVECTIVE COMPLEX LOCALLY
            ENHANCED BY CAPROCK ESCARPMENT.

&&

EVENT NUMBER LUB1100151

LINDLEY
Special weather statement, Jun 10, 8:12 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
812 PM CDT FRI JUN 10 2011

TXZ038-044-110145-
KING-STONEWALL-
812 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL  AND KING  COUNTIES...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL STONEWALL COUNTY...MOVING NORTHEAST
AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Local storm report, Jun 10, 8:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
814 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     NON-TSTM WND GST 5 SSW GRAHAM            33.08N 101.50W
06/10/2011  M63 MPH          GARZA              TX   MESONET

            HIGH WINDS IN WAKE OF CONVECTIVE COMPLEX LOCALLY
            ENHANCED BY CAPROCK ESCARPMENT.

&&

EVENT NUMBER LUB1100152

LINDLEY
Local storm report, Jun 10, 8:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND GST 5 SSW GRAHAM            33.08N 101.50W
06/10/2011  M60 MPH          GARZA              TX   MESONET

            HIGH WINDS IN WAKE OF CONVECTIVE COMPLEX LOCALLY
            ENHANCED BY CAPROCK ESCARPMENT.

&&

CORRECTED EVENT TIME...EVENT

EVENT NUMBER LUB1100152

LINDLEY

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:10 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, King, Motley50 min
Jun 10, 7:52 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.